MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 15mm x 3.25mm nc quantum apex balloon catheter was advanced for dilation, but failed to cross into the stent.However, upon removal, the device came apart into two separate pieces.No further information available.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The device was microscopically and visually examined.There were numerous kinks to the device.There was a separation of the hypotube 53.7cm from the strain relief.The separated ends of the hypotube were ovaled, indicating the hypotube was kinked prior to separation.There was contrast and blood in the inflation lumen.There was contrast in the loosely folded balloon.The device also had tip damage.The damage to the device is consistent to damage that can occur during preparation, use during the procedure, or post procedure.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11767769
Report Number2134265-2021-05623
Device Sequence Number3091694
Product Code LOX
UDI-Device Identifier08714729783381
UDI-Public08714729783381
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2023
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0026456498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight91